Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Amarillo, TX

February 27, 20076 counties in Texas

NWS Amarillo, TX issued this red flag warning at Feb 27, 2007, 4:25 AM CST for 6 counties in Texas. It took effect at Feb 27, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 4:25 AM CST (10:25 UTC)
In effect from
Feb 27, 2007, 12:00 PM CST
Expired
Feb 27, 2007, 8:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3575 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 271025
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
425 AM CST TUE FEB 27 2007

...FIRE DANGER INCREASES TODAY AND WEDNESDAY...

.SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE
SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE WHILE
AFTERNOON RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS WILL
RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON. EVEN STRONGER WINDS
AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY
ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-271800-
/O.UPG.KAMA.FW.A.0003.070227T1800Z-070228T0000Z/
/O.NEW.KAMA.FW.W.0003.070227T1800Z-070228T0000Z/
/O.NEW.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
425 AM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR THE SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH THIS AFTERNOON ACROSS
SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH
RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT
IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT VEGETATION WILL
QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND
EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS
WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH
DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. 

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-271800-
/O.NEW.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
425 AM CST TUE FEB 27 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER
WATCH FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

DRY SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ON WEDNESDAY WITH
RELATIVE HUMIDITY VALUES DIPPING BELOW 15 PERCENT. THIS WILL RESULT
IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND
EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JOHNSON
4 follow-up statements
000 
WWUS84 KAMA 271748
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1148 AM CST TUE FEB 27 2007

...FIRE DANGER INCREASES TODAY AND WEDNESDAY...

.SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE
SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE WHILE
AFTERNOON RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS
WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON. EVEN STRONGER
WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...
ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS
PANHANDLE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-280000-
/O.CON.KAMA.FW.W.0003.070227T1800Z-070228T0000Z/
/O.CON.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
1148 AM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR THE SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE. A 
FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH OR MORE THIS 
AFTERNOON ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT
VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE
HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON
WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH
GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...
AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-280000-
/O.CON.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
1148 AM CST TUE FEB 27 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA 
PANHANDLES.

DRY SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ON WEDNESDAY
WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL
RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT
QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE
FIRE GROWTH POTENTIAL.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...
AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COCKRELL
000 
WWUS84 KAMA 272128
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.SOUTHWEST WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH-
CENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH THE LATE
AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS
WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THIS AFTERNOON. EVEN
STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON
WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF
THE TEXAS PANHANDLE. A RED FLAG WARNING IS BEING ISSUED FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-280000-
/O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
/O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
/O.CON.KAMA.FW.W.0003.000000T0000Z-070228T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
328 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A RED
FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THIS AFTERNOON
ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT
VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE
HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON
WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH
GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-280000-
/O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
/O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
328 PM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. 

DRY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE
EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW
15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT
VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS
WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COCKRELL
000 
WWUS84 KAMA 280001
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.SOUTHWESTERLY WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND
SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH
EARLY EVENING WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THROUGH EARLY EVENING.
EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON
WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF
THE TEXAS PANHANDLE. A RED FLAG WARNING CONTINUES FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-280215-
/O.EXT.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
601 PM CST TUE FEB 27 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.

SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THROUGH EARLY
EVENING ACROSS SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WITH RELATIVE HUMIDITY VALUES REMAINING BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER AS DORMANT VEGETATION WILL
QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND
EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS
WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH
DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-280215-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
601 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

DRY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE
ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING
BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT
VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS
WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR
000 
WWUS84 KAMA 280210
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE HUMIDITIES ARE
EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL
PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES WILL BE COMPLICATED BY A
FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND AN EXITING SYSTEM.

TXZ011>013-016>018-281100-
/O.EXP.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
810 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE RED FLAG
WARNING PREVIOUSLY IN EFFECT FOR TONIGHT HAS BEEN ALLOWED TO EXPIRE.

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED
ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN
COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE
PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY
EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A
RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-281100-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
810 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. 

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED
ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN
COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE
PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY
EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A
RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:54 AM CST, 31 minutes earlier.

Area forecast discussion, Feb 27, 3:54 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CST TUE FEB 27 2007

.DISCUSSION...
FIRE DANGER CONTINUES TO BE THE MAIN FOCUS OF THE FORECAST PACKAGE.
H85 TEMPS REACHING INTO THE MID/UPPER TEENS...GOOD VERTICAL MIXING
AND INCREASING DOWNSLOPE WINDS WILL HELP PUSH TEMPS INTO THE 60S AND
70S AREAWIDE TODAY AND WEDNESDAY.  THIS WILL RESULT IN RH VALUES
BELOW 15 PERCENT FOR MOST OF THE AREA BOTH DAYS.  WIND SPEEDS WILL
BE THE ISSUE TODAY AS SURFACE TROF LOCATION WILL BE KEY TO
DETERMINING WHAT PART OF THE TX PANHANDLE SEES THE STRONGER WINDS.
WIND SPEEDS WILL REMAIN MARGINAL FOR RED FLAG THIS AFTERNOON /WITH
20 FT WINDS RIGHT AT 20 MPH/...BUT  WILL UPGRADE THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. WILL NOT ADD ANY ADDITIONAL COUNTIES AT
THIS TIME...BUT THE DAY SHIFT WILL NEED TO MONITOR THE WIND SPEEDS
ACROSS THE NORTHWEST TX PANHANDLE THIS AFTERNOON. WILL COVER THE
REMAINING PANHANDLE COUNTIES TODAY WITH A FIRE DANGER STATEMENT.
UPPER JET APPROACHES ON WEDNESDAY...WITH FORECAST AREA IN THE LEFT
EXIT REGION. THIS WILL AID IN DEEPENING THE SURFACE LOW AND
TIGHTENING THE GRADIENT. MORE IMPRESSIVE ARE THE STRONG WINDS
ALOFT...WITH H7 WINDS PROGGED AT 50 KTS. DESPITE THE APPROACHING MID-
LEVEL MOISTURE...WE SHOULD SEE ENOUGH INSOLATION TO PRODUCE GOOD
MIXING YET AGAIN...BRINGING A GOOD DEAL OF THIS MOMENTUM TO THE
SURFACE. AT THIS TIME...DO NOT THINK THAT A WIND ADVISORY WILL BE
NEEDED...ALTHOUGH MOS IS SUGGESTING SUSTAINED WINDS OVER 30 KTS ARE
POSSIBLE.

THE GFS APPEARS TO BE TOO FAST WITH THE EASTWARD TRANSLATION OF THE
SURFACE LOW...SO HAVE STAYED MORE IN LINE WITH THE NAM/UKMET WITH
FROPA EARLY THURSDAY MORNING. THERE DOES APPEAR TO BE SOME LIFT
BEHIND THE SURFACE BOUNDARY...BUT MOISTURE WILL BE LIMITED.  HAVE
RETAINED SLIGHT CHANCE OF RAIN/SNOW FOR THE NORTHERN ZONES ON WED
NIGHT...BUT THIS SHOULD AMOUNT TO VERY LITTLE. DRY WEATHER EXPECTED
BY THURSDAY WITH TEMPERATURES GENERALLY IN THE UPPER 40S AND LOWER
50S THROUGH THE FIRST HALF OF THE WEEKEND.  ANOTHER SHORTWAVE WILL
APPROACH THE AREA LATE IN THE WEEK...BUT MOISTURE WILL REMAIN
SCARCE.  HAVE KEPT SILENT 10 POPS BUT NOTHING IS WORTH MENTIONING IN
THE FORECAST AT THIS POINT. HOWEVER...THIS SHORTWAVE WILL DRIVE A
REINFORCING COLD FRONT INTO THE AREA ON FRIDAY...KEEPING COOL TEMPS
IN PLACE. MEDIUM RANGE MODEL SOLUTIONS ARE ALL IN PRETTY GOOD
AGREEMENT WITH THE PATTERN LATE IN THE WEEKEND INTO EARLY NEXT
WEEK.  THIS SHOWS A WARMING TREND BEGINNING SUNDAY WITH ABOVE NORMAL
TEMPS THROUGH THE END OF THE FORECAST PERIOD.  27/00Z MEX LOOKED
REASONABLE IN THE EXTENDED...BUT I DID SHAVE A FEW DEGREES OFF ON
SUNDAY AS IT LOOKED A BIT TOO WARM.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  39  71  29  51 /   0   0   0  10   5
BEAVER OK                  65  34  69  29  46 /   0   0   5  20  10
BOISE CITY OK              64  33  61  23  45 /   0   0   0  20  10
BORGER TX                  71  43  71  30  53 /   0   0   0  10  10
BOYS RANCH TX              73  37  71  28  53 /   0   0   0  10  10
CANYON TX                  73  38  72  29  52 /   0   0   0  10   5
CLARENDON TX               72  40  75  35  53 /   0   0   0  10   5
DALHART TX                 69  31  64  26  49 /   0   0   0  10  10
GUYMON OK                  66  34  67  29  47 /   0   0   0  20  10
HEREFORD TX                74  39  73  28  53 /   0   0   0   5   5
LIPSCOMB TX                67  36  71  33  48 /   0   0   5  10  10
PAMPA TX                   70  40  73  33  51 /   0   0   0  10  10
SHAMROCK TX                71  40  76  37  53 /   0   0   0  10   5
WELLINGTON TX              72  41  77  38  55 /   0   0   0  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
     OLDHAM...POTTER...RANDALL.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

24/15
Hazardous weather outlook, Feb 26, 7:29 PM CST, 8 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CST MON FEB 26 2007

OKZ001>003-TXZ001>020-271200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
729 PM CST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...FOR THE REMAINDER OF TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DRY AND BREEZY CONDITIONS WILL INCREASE FIRE DANGER ACROSS THE
PANHANDLES ON TUESDAY AND WEDNESDAY AFTERNOONS. A FIRE WEATHER WATCH
IS IN EFFECT FOR THE SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE
FOR TUESDAY AFTERNOON. RELATIVE HUMIDITIES WILL LIKELY FALL BELOW
15 PERCENT IN COMBINATION WITH SOUTHWEST WINDS AROUND 20 MPH.  FIRE
DANGER WILL BE MORE EXTREME ON WEDNESDAY FOR THE CENTRAL AND
WESTERN PORTIONS OF THE TEXAS PANHANDLE AS WINDS INCREASE TO 20 TO 30
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WYNNE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:25 AM CSTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Feb 27, 3:28 PM CSTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.